Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 18, 2007, 8:01 PM MDT for Yuma County, Colorado. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2007, 8:01 PM MDT (02:01 UTC)
- Expired
- Aug 18, 2007, 10:00 PM MDT
- In force
- 119 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 190201 FFWGLD COC125-190400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 801 PM MDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN YUMA COUNTY IN NORTHEAST COLORADO... THIS INCLUDES THE CITY OF JOES... * UNTIL 1000 PM MDT * AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM AN AREA OF SLOW MOVING THUNDERSTORMS ACROSS SOUTHWEST YUMA COUNTY. RADAR INDICATES OVER 2 INCHES OF RAIN HAS FALLEN OVER THE LAST HOUR...WITH ADDITIONAL RAINFALL EXPECTED OVER THE NEXT HOUR. THE HEAVIEST RAIN 3 MILES SOUTHWEST OF JOES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3971 10280 3957 10280 3957 10263 3963 10262 $$ JRM
3 follow-up statements
000 WGUS73 KGLD 190205 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 805 PM MDT SAT AUG 18 2007 COC125-190400- YUMA CO- 805 PM MDT SAT AUG 18 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR SOUTHWESTERN YUMA COUNTY... AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM AN AREA OF SLOW MOVING THUNDERSTORMS ACROSS SOUTHWEST YUMA COUNTY. RADAR INDICATES OVER 2 INCHES OF RAIN HAS FALLEN OVER THE LAST HOUR...WITH ADDITIONAL RAINFALL EXPECTED. THE HEAVIEST RAINFALL WAS LOCATED 3 MILES SOUTHWEST OF JOES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3971 10280 3957 10280 3957 10263 3963 10262 $$ JRM
000 WGUS73 KGLD 190232 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 829 PM MDT SAT AUG 18 2007 COC125-190400- YUMA CO- 829 PM MDT SAT AUG 18 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR SOUTHWESTERN YUMA COUNTY... AT 828 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR ESTIMATES OF 2 INCHES OF RAIN AN HOUR OVER A LARGE AREA OF SOUTHWEST YUMA COUNTY. THE AREA OF HEAVIEST RAIN WAS ALONG AND SOUTH A LINE FROM 4 MILES WEST OF JOES ON HIGHWAY 59 TO JOES. ALTHOUGH THE HEAVIEST RAIN WAS JUST TO THE SOUTH OF THE HIGHWAY...ANOTHER THUNDERSTORM IS MOVING OVER THE AREA WHICH WILL BRING THE POTENTIAL FOR FLOODING ALONG HIGHWAY 59 WEST OF JOES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOES EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3971 10280 3960 10280 3957 10263 3963 10262 $$ JRM
000 WGUS73 KGLD 190357 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 956 PM MDT SAT AUG 18 2007 COC125-190406- YUMA CO- 956 PM MDT SAT AUG 18 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM MDT FOR SOUTHWESTERN YUMA COUNTY... HEAVY RAIN HAS ENDED ACROSS THE AREA...THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3971 10280 3960 10280 3957 10263 3963 10262 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:56 PM MDT, 5 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 2:56 PM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 256 PM MDT SAT AUG 18 2007 .DISCUSSION...THE 18Z SURFACE ANALYSIS SHOWS A TROUGH OVER EASTERN COLORADO. WATER VAPOR IMAGERY SHOWS THE RIDGE OVER THE CENTRAL CONUS AND TS ERIN OVER NORTHERN TEXAS. VISIBLE SATELLITE INDICATING A SUNNY SKY EAST OF THE FRONT RANGE AND ACROSS WESTERN KANSAS. THE RIDGE WILL GRADUALLY TRANSITION TO ZONAL FLOW BY MONDAY WITH THAT FLOW CONTINUING THROUGH TUESDAY. A SURFACE TROUGH WILL PERSIST THROUGH TUESDAY. THE NAM BRINGS THE TROUGH ACROSS THE FORECAST AREA ON TUESDAY WITH HIGH PRESSURE FOLLOWING TUESDAY NIGHT. THE POP FORECAST FOR TONIGHT IS TIED TO THE SURFACE TROUGH BUT THERE IS NOT ANY CU OVER THE AREA AT THIS TIME. CANNOT RULE OUT AT LEAST ISOLATED NEAR THE TROUGH THIS EVENING. DYNAMICS FROM TS ERIN SHOULD BE EAST OF THE FORECAST AREA. FOR LATER PERIODS...LACK OF MOISTURE WILL MAKE IT DIFFICULT FOR ANY DECENT OPPORTUNITY FOR PRECIPITATION. A TROUGH IS PROGGED TO MOVE THROUGH THE FORECAST AREA ON TUESDAY BUT ONCE AGAIN MOISTURE IS LIMITED. CONSEQUENTLY WILL GO WITH NIL POPS FROM SUNDAY THROUGH TUESDAY NIGHT. 850MB TEMPERATURES SUPPORT MAX TEMPERATURES IN THE MID/UPPER 90S. MIN TEMPERATURES WILL RANGE FROM THE LOWER 60S WEST TO THE LOWER 70S EAST. IN THE EXTENDED...ZONAL FLOW WILL DOMINATE THIS FORECAST WITH RIDGING OVER THE ROCKIES BY SATURDAY. A SURFACE TROUGH WILL PERSIST OVER THE NORTHWEST FORECAST AREA THROUGH FRIDAY. HIGH PRESSURE AND AN ASSOCIATED FRONT WILL BACK IN FROM THE EAST ON SATURDAY. A SHORTWAVE IS ADVERTISED BY THE GFS TO AFFECT THE AREA WEDNESDAY/WEDNESDAY NIGHT. SOME LINGERING DYNAMICS WILL BE POSSIBLE IN THE EAST THURSDAY MORNING. PLAN TO KEEP A SLIGHT CHANCE FOR THIS AND OTHERWISE KEEP THE REMAINDER OF THE FORECAST DRY. MAX TEMPERATURES SHOULD RANGE FROM THE LOWER 90S ON WEDNESDAY AND THEN COOL TO THE MID/UPPER 80S ON SATURDAY. MIN TEMPERATURES WILL RANGE FROM THE UPPER 50S TO LOWER 60S. && .AVIATION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A TROUGH OF LOW PRESSURE NEAR THE COLORADO STATE LINE LATE THIS AFTERNOON AND EVENING. TRANSIENT MVFR CONDITIONS CAN BE EXPECTED NEAR THUNDERSTORMS WITH BRIEF WIND GUSTS TO AROUND 30 KNOTS POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DIMINISH AROUND OR BEFORE 06Z. ISOLATED AREAS OF IFR CONDITIONS WITH STRATUS/BR WILL BE POSSIBLE AFTER 10Z WITH INCREASING LARGE SCALE SUBSIDENCE IN THE WAKE OF TROPICAL REMNANTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS/MWM
Hazardous weather outlook, Aug 18, 11:00 AM MDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SAT AUG 18 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1100 AM MDT SAT AUG 18 2007 /1200 PM CDT SAT AUG 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING WEST OF A LINE FROM MCCOOK NEBRASKA TO CHEYENNE WELLS COLORADO. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A POSSIBILITY OF THUNDERSTORMS DURING THE LATTER HALF OF NEXT WEEK AS A FRONT MOVES ACROSS THE NORTHERN PLAINS AND BECOMES STATIONARY ACROSS THE CENTRAL HIGH PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 18, 7:01 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 701 PM MDT SAT AUG 18 2007 COZ090-190130- YUMA COUNTY- 701 PM MDT SAT AUG 18 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JOES...AND MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 203. JRM
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.